Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 433, NWS Raleigh, NC

August 14, 2008Alamance County, Guilford County, Orange County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 14, 2008, 5:06 PM EDT for Alamance County, Guilford County, Orange County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2008, 5:06 PM EDT (21:06 UTC)
Expired
Aug 14, 2008, 5:45 PM EDT
In force
39 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Alamance County, NC, Guilford County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 94 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 5:16 PM EDTHAIL 0.752 Wnw Union Ridge, NCPENNY SIZE HAIL REPORTED NEAR THE ALAMANCE/CASWELL COUNTY LINE... NEAR THE INTERSECTION OF MT. VERNON CHURCH ROAD AND NEW OAK TRAIL IN NORTHERN ALAMANCE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 142106
SVRRAH
NCC001-081-135-142145-
/O.NEW.KRAH.SV.W.0433.080814T2106Z-080814T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT THU AUG 14 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHEASTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 545 PM EDT

* AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
  UNION RIDGE TO 6 MILES NORTH OF ALTAMAHAW TO MCLEANSVILLE...OR
  ALONG A LINE EXTENDING FROM YANCEYVILLE TO CAMP SPRINGS TO 11 MILES
  NORTHWEST OF BURLINGTON...MOVING EAST AT 24 MPH. PENNY SIZED HAIL
  AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  UNION RIDGE...ELON COLLEGE...
  GLEN RAVEN...
  PLEASANT GROVE...
  PLEASANT GROVE...
  HAW RIVER...
  CARR...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3623 7909 3609 7920 3610 7969 3625 7953
TIME...MOT...LOC 2106Z 275DEG 21KT 3642 7932 3626 7942
          3615 7955

$$

MWS
2 follow-up statements
000 
WWUS52 KRAH 142126
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EDT THU AUG 14 2008

NCC081-142135-
/O.CAN.KRAH.SV.W.0433.000000T0000Z-080814T2145Z/
GUILFORD NC-
525 PM EDT THU AUG 14 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GUILFORD COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.

LAT...LON 3623 7909 3609 7920 3610 7954 3623 7953
      3624 7954 3625 7953
TIME...MOT...LOC 2125Z 274DEG 19KT 3634 7926 3625 7930
          3616 7946

$$

NCC001-135-142145-
/O.CON.KRAH.SV.W.0433.000000T0000Z-080814T2145Z/
ORANGE NC-ALAMANCE NC-
525 PM EDT THU AUG 14 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHERN ALAMANCE AND NORTHWESTERN ORANGE COUNTIES...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF UNION RIDGE TO
UNION RIDGE TO ALTAMAHAW...OR ALONG A LINE EXTENDING FROM YANCEYVILLE
TO JERICHO TO 6 MILES NORTHWEST OF BURLINGTON...MOVING EAST AT 22
MPH.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH AND PENNY SIZED HAIL.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... UNION RIDGE...PLEASANT 
GROVE AND CARR.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3623 7909 3609 7920 3610 7954 3623 7953
      3624 7954 3625 7953
TIME...MOT...LOC 2125Z 274DEG 19KT 3634 7926 3625 7930
          3616 7946

$$

MWS
000 
WWUS52 KRAH 142141
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT THU AUG 14 2008

NCC001-135-142147-
/O.EXP.KRAH.SV.W.0433.000000T0000Z-080814T2145Z/
ORANGE NC-ALAMANCE NC-
537 PM EDT THU AUG 14 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ALAMANCE AND
NORTHWESTERN ORANGE COUNTIES EXPIRES AT 545 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

ALTHOUGH THE STORMS HAVE WEAKENED... GUSTY WINDS UP TO 35 MPH ARE 
LIKELY IN NORTH CENTRAL ORANGE COUNTY IN THE SCHLEY VICINITY THROUGH 
ABOUT 545 PM. THESE WINDS WILL OCCUR WELL IN ADVANCE OF ANY RAINFALL.

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING 
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE.

LAT...LON 3623 7909 3609 7920 3610 7954 3623 7953
      3624 7954 3625 7953
TIME...MOT...LOC 2137Z 274DEG 19KT 3633 7918 3624 7922
          3616 7938

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:10 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Aug 14, 3:10 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT THU AUG 14 2008

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL COMBINED WITH WEAK SURFACE
TROUGHINESS...WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH SATURDAY. DRIER AIR WILL SPREAD INTO THE AREA FROM THE
NORTHWEST ON SUNDAY AS SURFACE RIDGE BUILDS INTO THE AREA.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 2 PM THURSDAY...

CONVECTION IS BEGINNING TO FIRE ALONG A DEVELOPING LEE SIDE TROUGH
OVER THE FOOTHILLS. SPC MESOANALYSIS SHOWS THAT MLCAPES HAVE RISEN
TO AROUND 1000 J/KG IN THIS AREA...WITH MLCAPES OF LESS THAN 500
J/KG ACROSS CENTRAL NORTH CAROLINA. MODEL FORECASTS DO SHOW MLCAPES
RISING TO AROUND 500-1000 J/KG IN THE FAR NW PIEDMONT LATE THIS
AFTERNOON. IN ADDITION...CONVECTION IS LIKELY BEING AIDED BY A 85 KT
250 MB JET DIVING SOUTHEAST OUT OF ILLINOIS INTO KENTUCKY...PLACING
THE WESTERN PART OF NORTH CAROLINA IN THE FAVORABLE LEFT EXIT
REGION. BASED ON THE LATEST TRENDS...WILL INCREASE POPS TO 30
PERCENT ACROSS THE FAR NW PIEDMONT THROUGH EARLY THIS EVENING. WEAK
BULK SHEAR AND MID LEVEL LAPSE RATES SUGGEST ANY SEVERE THREAT IS
MARGINAL AT BEST...WITH THE THREAT A LITTLE BETTER TO THE WEST OF
THE AREA WHERE LOW LEVEL LAPSE RATES ARE APPROACHING 9 C/KM.

CONVECTION SHOULD WANE EARLY THIS EVENING...LEAVING THE REST OF THE
NIGHT DRY. ASIDE FOR SOME PASSING MID AND HIGH LEVEL CLOUDS...SKIES
SHOULD BE MAINLY MOSTLY CLEAR TO PARTLY CLOUDY AT THE WORST. A WEAK
PRESSURE GRADIENT RESULTS IN LIGHT AND VARIABLE TO CALM WINDS
OVERNIGHT WITH DEWPOINTS STILL IN THE LOW TO MID 60S. AREAS OF FOG
ARE LIKELY TO DEVELOP ONCE AGAIN...PARTICULARLY IN EASTERN AND
SOUTHERN SECTIONS OF THE CWA. HAVE ADDED AREAS OF FOG IN THESE AREAS
AFTER 06Z...WITH JUST A MENTION OF PATCHY FOG IN THE NW PIEDMONT
WHERE DEWPOINTS WILL BE SLIGHTLY LOWER. LOWS ARE EXPECTED TO BE IN
THE LOW TO MID 60S.

THE LEE TROUGH SHIFTS FURTHER EAST TOMORROW...BECOMING LOCATED OVER
THE NW PIEDMONT. IN THE UPPER LEVELS...A BROAD TROUGH WILL PERSIST
ACROSS THE EASTERN STATES AND WE WILL HAVE TO MONITOR ANY SMALL
DISTURBANCES THAT MOVE THROUGH THE BASE OF THE TROUGH. MODELS
INDICATE THAT MOISTURE SHOULD INCREASE TOMORROW...BRINGING
PRECIPITABLE WATERS CLOSER TO NORMAL LEVELS OF AROUND 1.5 INCHES.
MLCAPES ARE ALSO FORECAST TO RISE TO NEAR 1000 J/KG OVER MUCH OF THE
AREA. TAKING INTO ACCOUNT THE WEAK SFC CONVERGENCE ALONG THE TROUGH
IN COMBINATION WITH HIGHER INSTABILITY AND BROAD CYCLONIC FLOW
ALOFT...LOW END CHANCE POPS APPEAR REASONABLE. SEVERE THREAT AGAIN
LOOKS MARGINAL WITH BULK SHEAR OF ONLY 20 KT. INVERTED V PROFILES IN
THE BOUNDARY LAYER COULD RESULT IN GUSTY WINDS WITH ANY STRONG
STORMS.

BOTH LOW LEVEL THICKNESSES AND DRY ADIABATIC PROFILES SUPPORT HIGHS
IN THE MID TO UPPER 80S.

&&
AS OF 230 PM THURSDAY...
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
MODELS HAVE SLOWED DOWN THE PASSAGE OF THE POSITIVELY TILTED S/W
TROUGH AND ASSOCIATED SURFACE TROUGH LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON. MOISTURE CONVERGENCE ALONG THE SURFACE TROUGH
ALLOWS PWATS TO  INCREASE 130 TO 140 PERCENT OF NORMAL FROM WEST TO
EAST FRIDAY NIGHT THROUGH SATURDAY. DESPITE THE INCREASING
MOISTURE...INSTABILITY IS AWFULLY WEAK OVERNIGHT...WITH MID-LEVEL
LAPSE RATES LESS THAN 6 C/KM AND MU CAPE VALUES LESS THAN 250 J/KG.
THIS SHOULD RESULT IN IN AN OVERALL WEAKENING TREND WITH ANY
LEFTOVER CONVECTION FROM THE EVENING. LAGGING UPPER LEVEL SUPPORT
WILL THEN SUPPORT CONVECTIVE RE-DEVELOPMENT SATURDAY AFTERNOON...AS
DPVA INCREASES SPREADS IN FROM THE WEST...WITH FURTHER VERTICAL
VELOCITY SUPPORT IN THE UPPER DIVERGENCE REGION OF A 90KT JET CORE
ALOFT. MLCAPES APPROACH 1000 J/KG ACROSS THE COASTAL PLAIN SATURDAY
AFTERNOON...WITH PWATS HANGING ON TO AROUND 1.7 TO 1.8 THROUGH 21Z.
MEANWHILE IN THE WESTERN PIEDMONT...INCREASING NW FLOW ALOFT DRY THE
COLUMN AND LIMIT DESTABILIZATION AS WE MIX SOME OF THE DRIER AIR TO
THE SURFACE. WILL INTRODUCE LOW CHANCE POPS EAST...WITH SLIGHT
CHANCE ACROSS THE CENTRAL PIEDMONT. TEMPERATURES SATURDAY WILL BE
TRICKY AND DEPENDENT ON THE AMOUNT OF CLOUD COVER. HIGHS IN THE MID
TO UPPER 80S. LOWS IN THE MID TO UPPER 60S.

FOR SUNDAY...SUBTLE UPPER LEVEL TROUGHINESS REMAINS OVER THE
AREA...HOWEVER WEAK SURFACE HIGH WILL ADVECT DRIER AIR INTO CENTRAL
NC FROM THE WEST SATURDAY AND INTO SUNDAY. A COOL AND REFRESHING
START
TO THE DAY WILL FEATURE MORNING LOWS IN THE LOWER 60...ONLY TO
REBOUND NICELY TO NEAR CLIMATOLOGY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THERE IS A GENERAL AGREEMENT IN THE OVERALL FLOW PATTERN AT THE
START OF THE PERIOD...CONSISTING OF WEAK UPPER-LEVEL TROUGHINESS
OVER THE REGION...WITH BERMUDA RIDGE EXTENDING OVER THE WESTERN
ATLANTIC. MOST MEDIUM RANGE DYNAMIC MODELS EMERGE WHAT IS NOW INVEST
92L...A TROPICAL WAVE EAST OF THE LESS ANTILLES...NORTH FROM
UNDERNEATH THE BERMUDA RIDGE...ACROSS THE BAHAMAS EARLY NEXT WEEK.
GUIDANCE THEN BEGINS TO DIVERGE SIGNIFICANTLY WITH THE TRACK AND
SPEED OF THE TROPICAL SYSTEM WITH VARYING MODEL SOLUTIONS WITH THE
STRENGTH AND LOCATIONS OF THE AFOREMENTIONED UPPER TROUGH AND
BERMUDA HIGH TO THE EAST. IT DESERVES TO MENTION...THAT THERE IS A
POSSIBILITY THAT THIS SYSTEM COULD SLOW DOWN...LINGERING OFF THE
SOUTHEAST COAST OVER THE WARM GULF STREAM WATERS... WELL INTO NEXT
WEEK...AS A BLOCKING HIGH BUILDS IN FROM THE NORTHWEST.

FORECAST FOR CENTRAL NC WILL FEATURE NO DIRECT IMPACTS FROM THE
TROPICAL SYSTEM...STAYING IN LINE WITH HPC/TPC COORDINATES FOR DAYS
5 TO THROUGH 7...WHICH KEEPS THE SYSTEM OFF THE SE COAST.
RATHER...WILL KEY ON A TREND OF DIURNALLY DRIVEN POPS/CLOUDS EACH
DAY WITH  WEAK UPPER LEVEL TROUGH OVER THE AREA. TEMPERATURES WILL
HOVER AROUND NORMAL...WITH HIGHS IN THE UPPER 80S TO LOWER
90S...LOWS IN THE UPPER 60S TO LOWER 70S.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 140 PM THURSDAY...

VFR CONDITIONS ARE EXPECTED FOR THE REST OF THE AFTERNOON AND
EVENING. A LEE SIDE TROUGH IS DEVELOPING IN THE NC/VA FOOTHILLS THIS
AFTERNOON. CONVECTION IS BEGINNING TO DEVELOP ALONG THE TROUGH AXIS
AND SOME OF THESE STORMS MAY MAKE THEIR WAY INTO THE TRIAD LATE THIS
AFTERNOON. BASED ON THE DEVELOPMENT OF CONVECTION SO FAR...HAVE
DECIDED TO INTRODUCE A TEMPO GROUP OF CUMULONIMBUS AT GSO/INT
THROUGH 00Z. IF CONVECTION APPROACHES ONE OF THE TERMINALS...
AMENDMENTS WILL BE ISSUED TO RELAY THE THREAT.

ANY CONVECTION THAT DOES DEVELOP SHOULD DIMINISH THIS EVENING WITH
THE LOSS OF DAYTIME HEATING. MOSTLY CLEAR SKIES ARE EXPECTED TONIGHT
EXCEPT FOR SOME PASSING MID AND HIGH LEVEL CLOUDS. LOW STRATUS/FOG
IS LIKELY TO DEVELOP ONCE AGAIN OVERNIGHT WITH LIGHT WINDS AND
RESIDUAL SURFACE MOISTURE IN PLACE. THE TRIAD WILL HAVE DEWPOINTS
SLIGHTLY LOWER THAN AT OTHER LOCATIONS...SO WILL ONLY DROP
CONDITIONS TO MVFR AT GSO/INT. IFR CONDITIONS ARE LIKELY AT
RDU/FAY/RWI...WITH LIFR POSSIBLE PARTICULARLY AT RWI AND FAY.
CONDITIONS SHOULD IMPROVE BETWEEN 13-14Z FRIDAY.

A PERSISTENT LEE SIDE TROUGH AND UPPER LEVEL TROUGH OVER THE EASTERN
UNITED STATES WILL KEEP A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS
IN THE FORECAST THROUGH FRIDAY. THE TROUGH LOOKS TO MOVE EAST OF THE
REGION BY THE WEEKEND...RESULTING IN PRIMARILY VFR CONDITIONS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...JFB
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...CBL
Hazardous weather outlook, Aug 14, 2:47 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
247 PM EDT THU AUG 14 2008

NCZ008>011-025>028-040>043-073>078-083>086-088-089-151300-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
247 PM EDT THU AUG 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WITH MOSTLY CLEAR SKIES AND A MOIST LOW LEVEL AIRMASS IN
PLACE...AREAS OF FOG ARE EXPECTED TO DEVELOP TONIGHT. LOCALLY DENSE
FOG WILL BE POSSIBLE IN LOW LYING AREAS AND IN LOCATIONS NEAR
LAKES OR STREAMS. ANY FOG THAT DEVELOPS SHOULD RAPIDLY DISSIPATE
BY 9 AM FRIDAY MORNING. DRIVERS ENCOUNTERING FOG TONIGHT AND
DURING RUSH HOUR FRIDAY MORNING ARE URGED TO SLOW DOWN...USE LOW
BEAM HEADLIGHTS...AND TO LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ007-021>024-038-039-151300-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-
247 PM EDT THU AUG 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS DEVELOPING IN THE FOOTHILLS MAY MOVE
EASTWARD INTO THE NORTHWEST PIEDMONT LATER THIS AFTERNOON. ANY
STORMS THAT DEVELOP COULD BECOME STRONG...AND AN ISOLATED SEVERE
THUNDERSTORM IS NOT OUT OF THE QUESTION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

VINCENT/JFB

In the hours before

Special weather statement, Aug 14, 4:28 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
428 PM EDT THU AUG 14 2008

NCZ007-142130-
PERSON-
428 PM EDT THU AUG 14 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN PERSON COUNTY
THROUGH 530 PM EDT...

AT 428 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
WEST OF CONCORD...OR ABOUT OVER MILTON...MOVING EAST AT 13 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... CONCORD... AND
BETHEL HILL.

GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN... SMALL HAIL... AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS.
LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND AWNINGS COULD BE TOSSED AROUND.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

BSD
Special weather statement, Aug 14, 4:44 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
444 PM EDT THU AUG 14 2008

NCZ022-023-142145-
ALAMANCE-GUILFORD-
444 PM EDT THU AUG 14 2008

...STRONG THUNDERSTORMS WITH GUSTY WINDS WILL MOVE ACROSS EXTREME
NORTHEASTERN GUILFORD AND NORTHERN ALAMANCE COUNTIES THROUGH 545 PM
EDT...

AT 444 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 18 MILES NORTH OF UNION RIDGE TO 10 MILES NORTH
OF ALTAMAHAW TO 6 MILES NORTHEAST OF MONTICELLO...OR ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF MAYFIELD TO CAMP SPRINGS TO 7
MILES SOUTHEAST OF REIDSVILLE...MOVING EAST AT 24 MPH.

WHILE MOST OF THE RAINFALL AND LIGHTNING WILL REMAIN ALONG THE
CASWELL COUNTY LINE... GUSTY WINDS UP TO 40 MPH WILL LIKELY AFFECT
THE ALTAMAHAW... UNION RIDGE... AND PLEASANT GROVE VICINITY THROUGH
545 PM.

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 2:37 AM EDTDense Fog AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more6 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.